MAUDE Adverse Event Report: MAQUET GMBH SCREW TENSION DEVICE; TABLE AND ATTACHMENTS, OPERATING-ROOM

MAQUET GMBH SCREW TENSION DEVICE; TABLE AND ATTACHMENTS, OPERATING-ROOM
Model Number 10033700
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.H3 other text : third party service inspection.
 
Event or Problem Description
On 26th february 2024, getinge became aware of an issue with one of our accessories - (b)(6) - screw tension device used with 141901jc - extension device.As it was stated and confirmed with the photographic evidence, cracks in screw fixing parts of the housing were discovered.On (b)(6) 2024, additional information was provided.It has been confirmed that the issue occurred during hip joint displacement surgery on an anesthetized patient.As it was stated, the accessory detached completely leading to slow change in patient position that was under staff control.The issue resulted in a delay in procedure.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the detachment of the accessory leading to change in the patient position and delay in surgery resulting in prolonged anesthesia time, were to reoccur.
 
Event or Problem Description
Getinge became aware of an issue with one of our accessories - 10033700 - screw tension device used with 141901jc - extension device.As it was stated cracks in screw-fixing parts of the housing were discovered.Later on, additional information was provided.It has been confirmed that the issue occurred during hip joint displacement surgery on an anesthetized patient.As it was stated, the accessory detached completely leading to a slow change in patient position that was under staff control.The device had to be replaced with another unit.The issue resulted in a delay in the procedure.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the detachment of the accessory leading to a change in the patient's position, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories - 10033700 - screw tension device used with 141901jc - extension device.As it was stated cracks in screw-fixing parts of the housing were discovered.Later on, additional information was provided.It has been confirmed that the issue occurred during hip joint displacement surgery on an anesthetized patient.As it was stated, the accessory detached completely leading to a slow change in patient position that was under staff control.The device had to be replaced with another unit.The issue resulted in a delay in the procedure.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the detachment of the accessory leading to a change in the patient's position, was to reoccur.According to the description of the complaint and provided photographical evidence, the damage in screw fixing parts of the housing were confirmed.The affected accessory was repaired in the local market by client engineers.Based on the investigation conducted, it was concluded that at the time of the event, the device was actively being used for the patient¿s treatment and was therefore directly involved in the reported incident.As the issue occurred during the procedure, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.During the investigation, it was concluded that the damage was most probably caused by the user, as the screw was drilled beyond the end stop.It appears that excessive force was applied while the patient was being positioned.The improper or incorrect handling by the customer could be attributed to several factors, which may have contributed to reducing the device's lifespan.The user manual provides detailed instructions on how to handle the device and outlines the proper adjustment procedure (ifu 1003.37 en 08, pages 15-16).Specifically, the ifu highlights the risk of injury due to material failure if the screw tension device is adjusted beyond the stop.It warns that the screw tension device can break, resulting in the cancellation of the extension traction or traction force (ifu 1003.37 en 08, page 14).Additional guidance is provided in the ifu, including: adjust the telescopic bar to the length of the patient's stretched leg (coarse traction).Before attaching additional accessories, extend the screw tension device sufficiently to achieve the desired extension traction or traction force.Ensure that the screw tension device is not adjusted beyond the stop during extension traction or fine traction.To ensure the device operates correctly, visual and functional inspections must be performed by a trained person prior to each use.If cracks or other damages are identified, the device should be discontinued immediately.The ifu includes a suggested checklist for such inspections (ifu 1003.37 en 08, pages 21-22).In summary and as a result of the performed root cause evaluation, it was concluded that based on available information the most probable root cause of the reported issue, namely the detachment of the accessory leading to a change in the patient's position, is related to the device¿s damage caused by user error.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d4 catalog #, d4 serial #, d4 unique identifier (udi) # deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 26th february 2024, getinge became aware of an issue with one of our accessories - 10033700 - screw tension device used with 141901jc - extension device.As it was stated and confirmed with the photographic evidence, cracks in screw fixing parts of the housing were discovered.On 25th march 2024, additional information was provided.It has been confirmed that the issue occurred during hip joint displacement surgery on an anesthetized patient.As it was stated, the accessory detached completely leading to slow change in patient position that was under staff control.The issue resulted in a delay in procedure.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the detachment of the accessory leading to change in the patient position and delay in surgery resulting in prolonged anesthesia time, were to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our accessories - 10033700 - screw tension device used with 141901jc - extension device.As it was stated cracks in screw-fixing parts of the housing were discovered.Later on, additional information was provided.It has been confirmed that the issue occurred during hip joint displacement surgery on an anesthetized patient.As it was stated, the accessory detached completely leading to a slow change in patient position that was under staff control.The device had to be replaced with another unit.The issue resulted in a delay in the procedure.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the detachment of the accessory leading to a change in the patient's position, was to reoccur.Previous d4 catalog #: 10033700, corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6), corrected d4 serial #: (b)(6).Previous d4 unique identifier (udi) #: n/a corrected d4 unique identifier (udi) #: (b)(4).

Brand Name
SCREW TENSION DEVICE
Common Device Name
TABLE AND ATTACHMENTS, OPERATING-ROOM
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19048417
Report Number8010652-2024-00049
Device Sequence Number8548970
Product Code BWN
UDI-Device Identifier04046768000247
UDI-Public(01)04046768000247(11)210902
Combination Product (Y/N)N
Initial Reporter CountryJO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10033700
Device Catalogue Number10033700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
141901JC - EXTENSION DEVICE
Patient SexUnknown